Alert archive / Oklahoma / Flash Flood Warnings in 2018

Flash Flood Warning 55, NWS Norman, OK

September 21, 20184 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Sep 21, 2018, 8:23 AM CDT for 4 counties in Oklahoma. It was in force for 8 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2018, 8:23 AM CDT (13:23 UTC)
Expired
Sep 21, 2018, 4:45 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Atoka County, OK, Coal County, OK, Johnston County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 8:57 AM CDTFLASH FLOOD4 Nw Fillmore, OK8-INCHES OF WATER OVER ROADWAY AT INTERSECTIONS OF WILEY RD AND OLD CABIN RD.
Sep 21, 9:22 AM CDTFLASH FLOODClarita, OKROADWAYS UNDERWATER.
Sep 21, 10:05 AM CDTFLASH FLOOD1 N Pontotoc, OKHOUSE FLOODED.
Sep 21, 10:23 AM CDTFLASH FLOOD1 N Pontotoc, OK8-INCHES OF WATER OVER THE ROADWAY ON EAST PONTOTOC RD.
Sep 21, 12:30 PM CDTFLASH FLOODAda, OK6-12 INCHES OF WATER OVER THE ROADS AROUND PARTS OF TOWN.
Sep 21, 1:50 PM CDTFLASH FLOODPontotoc, OKHIGHWAY 377 IS CLOSED FROM HIGHWAY 7 NORTH TO FITTSTOWN.
Sep 21, 2:23 PM CDTFLASH FLOODStonewall, OKWATER RESCUES FROM VEHICLES REPORTED IN STONEWALL.
Sep 21, 2:56 PM CDTFLASH FLOOD2 Sw Stonewall, OKROADS WASHED OUT NEAR THE INTERSECTION OF 3615 AND 1630 AS WELL AS 3550 AND 1630.
Sep 21, 2:56 PM CDTFLASH FLOODConnerville, OKHARRIS RANCH ROAD CLOSED DUE TO BEING SUBMERGED.
Sep 21, 2:56 PM CDTFLASH FLOODStonewall, OKFLOOD WATERS ARE ENTERING HOMES AT THE INTERSECTION OF 1ST AND COUNTY ROAD 3640.
Sep 21, 2:56 PM CDTFLASH FLOODStonewall, OKWATER RESCUES BEING PERFORMED ON COUNTY ROAD 3640 NORTH OF STONEWALL
Sep 21, 3:44 PM CDTFLASH FLOOD2 Sse Fittstown, OKCOUNTY ROAD 1670 WASHED OUT WEST OF THE COUNTY ROAD 3590 INTERSECTION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WGUS54 KOUN 211323
FFWOUN
OKC005-029-069-123-211615-
/O.NEW.KOUN.FF.W.0055.180921T1323Z-180921T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
823 AM CDT FRI SEP 21 2018

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Northeastern Johnston County in southeastern Oklahoma...
  Coal County in southeastern Oklahoma...
  Pontotoc County in east central Oklahoma...
  West central Atoka County in southeastern Oklahoma...

* Until 1115 AM CDT.
  
* At 821 AM CDT, Doppler radar and automated rain gauges indicated
  thunderstorms producing heavy rain across the warned area. Up to 
  three to four inches of rain have already fallen near Fittstown. 
  Flash flooding is occurring or is imminent.

* Some locations that will experience flooding include...
  Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
  Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown,
  Clarita, Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

TL
8 follow-up statements
053 
WGUS74 KOUN 211402
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
902 AM CDT FRI SEP 21 2018

OKC005-029-069-123-211615-
/O.CON.KOUN.FF.W.0055.000000T0000Z-180921T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston OK-Coal OK-Pontotoc OK-Atoka OK-
902 AM CDT FRI SEP 21 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHEASTERN JOHNSTON...COAL...PONTOTOC AND WEST CENTRAL ATOKA
COUNTIES...

At 857 AM CDT, emergency management officials reported flood waters 
flowing over Old Cabin Road at Wiley Road, 4 miles north of Milburn 
in northeastern Johnston County.

Doppler radar and automated rain gauges indicate that more than five 
inches of rain has already fallen  rain over the warned area. over 
parts of the warned area, especially near Fittstown. 

Dangerous flash flooding is expected!

Some locations that will experience flooding include...
Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown, Clarita,
Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

TL
921 
WGUS74 KOUN 211510
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
1010 AM CDT FRI SEP 21 2018

OKC005-029-069-123-211615-
/O.CON.KOUN.FF.W.0055.000000T0000Z-180921T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston OK-Coal OK-Pontotoc OK-Atoka OK-
1010 AM CDT FRI SEP 21 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHEASTERN JOHNSTON...COAL...PONTOTOC AND WEST CENTRAL ATOKA
COUNTIES...

At 1005 AM CDT, emergency management reported a home flooded along 
Highway 99 near the Pontotoc and Johnston County line, just north of 
Pontotoc.

Doppler radar estimates indicate more than 6.5 inches of rain have 
already fallen near Fittstown. 

Dangerous flash flooding is occurring!

Some locations that will experience flooding include...
Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown, Clarita,
Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

TL
474 
WGUS54 KOUN 211604
FFWOUN
OKC005-029-069-123-211815-
/O.EXT.KOUN.FF.W.0055.000000T0000Z-180921T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1104 AM CDT FRI SEP 21 2018

The National Weather Service in Norman has extended the

* Flash Flood Warning for...
  Northeastern Johnston County in southeastern Oklahoma...
  Coal County in southeastern Oklahoma...
  Pontotoc County in east central Oklahoma...
  West central Atoka County in southeastern Oklahoma...

* Until 115 PM CDT.
  
* At 1102 AM CDT, Doppler radar indicated heavy rain across the
  warned area. Three to seven inches of rain have fallen.
  Dangerous flash flooding is occurring.

* Some locations that will experience flooding include...
  Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
  Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown,
  Clarita, Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

MAD
681 
WGUS74 KOUN 211621
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
1121 AM CDT FRI SEP 21 2018

OKC005-029-069-123-211815-
/O.CON.KOUN.FF.W.0055.000000T0000Z-180921T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston OK-Coal OK-Pontotoc OK-Atoka OK-
1121 AM CDT FRI SEP 21 2018

...THIS IS A FLASH FLOOD EMERGENCY FOR the Fittstown... Jesse... and 
Stonewall areas....

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHEASTERN JOHNSTON...COAL...PONTOTOC AND WEST CENTRAL ATOKA
COUNTIES...

At 1120 AM CDT, Doppler radar and automated rain gauges indicated 
that heavy rain was falling over the area. Three to eight inches of 
rain have fallen. Flash flooding is already occurring.

This is a FLASH FLOOD EMERGENCY for the Fittstown... Jesse... and 
Stonewall areas. This is a PARTICULARLY DANGEROUS SITUATION. SEEK 
HIGHER GROUND NOW!

Some locations that will experience flooding include...
Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown, Clarita,
Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to three inches are possible in 
the warned area over the next hour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

MAD
423 
WGUS74 KOUN 211715
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
1215 PM CDT FRI SEP 21 2018

OKC005-029-069-123-211815-
/O.CON.KOUN.FF.W.0055.000000T0000Z-180921T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston OK-Coal OK-Pontotoc OK-Atoka OK-
1215 PM CDT FRI SEP 21 2018

...THIS IS A FLASH FLOOD EMERGENCY FOR THE FITTSTOWN... 
STONEWALL...AND JESSE AREAS.

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHEASTERN JOHNSTON...COAL...PONTOTOC AND WEST CENTRAL ATOKA
COUNTIES...

At 1210 PM CDT, Doppler radar and automated rain gauges indicated 
that heavy rain was falling over the area. Nearly nine inches of 
rain have fallen near Fittstown. Rainfall rates of up to three 
inches per hour are being observed. Dangerous flash flooding is 
already occurring.

This is a FLASH FLOOD EMERGENCY for the Fittstown...Stonewall...and 
Jesse areas. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER 
GROUND NOW!

Some locations that will experience flooding include...
Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown, Clarita,
Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

03
475 
WGUS54 KOUN 211746
FFWOUN
OKC005-029-069-123-212015-
/O.EXT.KOUN.FF.W.0055.000000T0000Z-180921T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1246 PM CDT FRI SEP 21 2018

...FLASH FLOOD EMERGENCY FOR THE ADA...PONTOTOC...FITTSTOWN... 
STONEWALL...AND JESSE AREAS CONTINUES...

The National Weather Service in Norman has extended the

* Flash Flood Warning for...
  Northeastern Johnston County in southeastern Oklahoma...
  Coal County in southeastern Oklahoma...
  Pontotoc County in east central Oklahoma...
  West central Atoka County in southeastern Oklahoma...

* Until 315 PM CDT.
  
* At 1239 PM CDT, emergency management reported many of the county 
  roads near and south of Ada were impassable. Over nine inches of 
  rain have fallen in Fittstown, and rainfall rates over three 
  inches per hour are still being observed from Pontotoc to 
  Stonewall. Dangerous flash flooding is already occurring.

  This is a FLASH FLOOD EMERGENCY for Ada, Pontotoc, Fittstown, and 
  Stonewall. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER 
  GROUND NOW!

* Some locations that will experience flooding include...
  Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
  Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown,
  Clarita, Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to two inches are possible in
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

03
868 
WGUS74 KOUN 211912
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
212 PM CDT FRI SEP 21 2018

OKC005-029-069-123-212015-
/O.CON.KOUN.FF.W.0055.000000T0000Z-180921T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston OK-Coal OK-Pontotoc OK-Atoka OK-
212 PM CDT FRI SEP 21 2018

...FLASH FLOOD EMERGENCY CONTINUES FOR THE FITTSTOWN... 
ADA...STONEWALL...PONTOTOC AREAS...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHEASTERN JOHNSTON...COAL...PONTOTOC AND WEST CENTRAL ATOKA
COUNTIES...

At 205 PM CDT, the department of transportation reported Highway 377 
has been shutdown from Highway 7 north to Fittstown. Nearly eleven 
inches of rain have fallen. In addition, emergency management has 
reported at least one home is surrounded by rising water in 
Pontotoc. Flash flooding is already occurring.

This is a FLASH FLOOD EMERGENCY for Pontotoc, Coal, and Johnston 
Counties. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER 
GROUND NOW!

Some locations that will experience flooding include...
Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown, Clarita,
Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to three inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

03
730 
WGUS54 KOUN 211958
FFWOUN
OKC005-029-069-123-212145-
/O.EXT.KOUN.FF.W.0055.000000T0000Z-180921T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
258 PM CDT FRI SEP 21 2018

...FLASH FLOOD EMERGENCY CONTINUES FOR THE FITTSTOWN... 
ADA...STONEWALL...AND PONTOTOC AREAS...

The National Weather Service in Norman has extended the

* Flash Flood Warning for...
  Northeastern Johnston County in southeastern Oklahoma...
  Coal County in southeastern Oklahoma...
  Pontotoc County in east central Oklahoma...
  West central Atoka County in southeastern Oklahoma...

* Until 445 PM CDT.
  
* At 252 PM CDT, emergency management and the public continued to 
  report flash flooding throughout Pontotoc and northern Johnston 
  Counties. Over eleven inches of rain have fallen in Fittstown and 
  even higher amounts are being estimated east and south of 
  Fittstown. Downtown Ada is virtually impassable, with water now 
  reaching many structures. Numerous roads have been washed away 
  near the Fittstown and Stonewall areas. Dangerous flash flooding 
  is expected to continue for at least one more hour, and flood 
  waters will only slowly recede throughout the late afternoon.

  This is a FLASH FLOOD EMERGENCY for the Fittstown... 
  Ada...Stonewall...and Pontotoc areas. This is a PARTICULARLY 
  DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

* Some locations that will experience flooding include...
  Ada, Atoka, Coalgate, Byng, Stonewall, Wapanucka, Lehigh, Tupelo,
  Tushka, Fitzhugh, Bromide, Centrahoma, Pontotoc, Fittstown,
  Clarita, Olney, Fillmore, Connerville, Coleman and Phillips.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

&&

LAT...LON 3421 9642 3448 9683 3488 9682 3475 9631
      3436 9606

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:08 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 21, 6:08 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
608 AM CDT Fri Sep 21 2018

.DISCUSSION...

&&

.AVIATION...
For the 12z TAFs:

Periods of rain, occasionally heavy with visibility reductions
temporarily as low as 2 to 3 SM will occur at most TAF sites.
Gradual decrease in heavy rain potential will occur at most TAF
sites by later today. Thunderstorms are possible with occasional
lightning, but for most sites we handled this with VCTS. MVFR
ceilings should prevail through the TAF period except in northern
Oklahoma where a return to VFR is likely by late afternoon or
evening.

&&

.PREV DISCUSSION... /issued 353 AM CDT Fri Sep 21 2018/

DISCUSSION...
Heavy rainfall event continues to unfold with approaching cold
front, combined with phasing of northern/central plains s/wv trough
and weakening remnants of weak tropical disturbance. Greatest
influence of tropical moisture will remain confined to far southern
portions of Oklahoma and northern Texas late today through tomorrow
given delayed lower level return and advected layered precipitable
water trends. Highest QPF values are expected south of the OKC
metro, down toward Ardmore, Ada, and Durant and primarily from late
this afternoon through Saturday morning. Rainfall totals of 5 to 8
inches certainly appear possible over these areas. With heavier
precipitation ending across western parts of Oklahoma by evening, we
will move the expiration of the Flood Watch up to 00Z this evening
across the western-third or so of Oklahoma. Will keep rest of watch
going and let later shifts adjust as needed. 00Z NAM and last couple
runs of the ECM slow progression of southern wave over northern
Texas, allowing for heavy rainfall to potential last into much of
Saturday across the Red River Valley. Higher probabilities will be
maintained through the day.

In addition to the widespread rainfall, much cooler air will spread
into the region today and tonight. Below average temperatures will
be forecast through the weekend, with temperatures moderating on
Monday ahead of next frontal boundary. An evolving central U.S.
trough will be reflected at surface with passage of cold front on
Tuesday. Along with a downward trend in temperatures, rain chances
will return with this frontal boundary Tuesday into Wednesday. A
more clipper type system progd to dive into the northern plains
Wednesday into Thursday, allowing yet another front to move in late
in the week. This front has the potential to usher in the driest air
we have seen in quite some time, with dewpoints likely to fall into
the 40s over a larger area than currently forecast. With moisture
less abundant by this time, chances for showers and storms appears
lower and will keep pops at or below guidance values.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  59  71  60 / 100  90  40  20
Hobart OK         73  59  73  59 / 100  50  20  10
Wichita Falls TX  77  61  70  62 / 100  90  70  30
Gage OK           71  50  75  54 /  80   0   0  10
Ponca City OK     74  55  76  58 /  90  20  10  10
Durant OK         80  67  71  64 / 100 100  90  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ018>020-023>032-
     037>048-050>052.

     Flood Watch through this evening for OKZ014>017-021-022-033>036.

TX...Flood Watch through Saturday afternoon for TXZ084>090.

     Flood Watch through this evening for TXZ083.

&&

12/11
Hazardous weather outlook, Sep 21, 4:59 AM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
459 AM CDT Fri Sep 21 2018

OKZ004>048-050>052-TXZ083>090-221000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
459 AM CDT Fri Sep 21 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Heavy Rainfall and Flooding...
Periods of rain will be heavy at times and this could cause
flooding of low-lying and poorly drained areas. The greatest
chance of flooding or flash flooding will be over the southern
half of Oklahoma and north Texas.

.Thunderstorms...
A few thunderstorms are possible today. Severe storms are not
expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Heavy Rainfall and Flooding...
Heavy rain chances will continue through Saturday across southern
Oklahoma and north Texas. This could cause flooding of low-lying
and poorly drained areas.

.Thunderstorms...
A few thunderstorms are possible Saturday, mainly across southern
Oklahoma and north Texas. Low chances of storms will return
Monday and continue through next week. Severe storms are not
expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:29 PM CDTSpecial Weather StatementOUNComanche, Cotton, Kiowa, Stephens, Tillman31 min
Sep 20, 8:09 PM CDTSpecial Weather StatementOUNCaddo36 min
Sep 20, 8:30 PM CDTSpecial Weather StatementOUNCuster30 min
Sep 20, 9:12 PM CDTSpecial Weather StatementOUNBlaine33 min
Sep 20, 9:13 PM CDTSpecial Weather StatementOUNDewey32 min
Sep 20, 9:14 PM CDTSpecial Weather StatementOUNGreer31 min
Sep 21, 7:57 AM CDTAreal Flood AdvisoryOUNCoal, Johnston3 hr
Sep 21, 8:27 AM CDTAreal Flood AdvisoryOUNGarvin, Murray, Pontotoc3 hr
Sep 21, 8:33 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Sep 21, 8:33 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray22 hr
Sep 21, 8:35 AM CDTRiver Flood WarningOUNCarter, Johnston, Murray41 hr
Sep 21, 8:40 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Kingfisher3 hr
Sep 21, 8:40 AM CDTRiver Flood WarningOUNCotton66 hr
Sep 21, 8:54 AM CDTAreal Flood AdvisoryOUNCuster, Washita3 hr
Sep 21, 9:22 AM CDTAreal Flood AdvisoryOUNCarter, Comanche, Cotton, Garvin, Grady, Harmon and 5 more3 hr
Sep 21, 9:45 AM CDTFlash Flood WarningOUNBlaine, Canadian, Kingfisher8 hr
Sep 21, 9:52 AM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma113 min
Sep 21, 10:03 AM CDTAreal Flood AdvisoryOUNCarter, Johnston, Murray3 hr
Sep 21, 10:17 AM CDTFlash Flood WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc, Stephens3 hr
Sep 21, 10:39 AM CDTAreal Flood AdvisoryOUNLincoln, Payne6 hr
Sep 21, 10:49 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Pontotoc3 hr
Sep 21, 11:47 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, McClain, Oklahoma3 hr
Sep 21, 12:00 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Marshall3 hr
Sep 21, 12:03 PM CDTFlash Flood WarningOUNCleveland, Garvin, McClain5 hr
Sep 21, 12:16 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Jefferson, Stephens, Tillman3 hr
Sep 21, 12:37 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa, Stephens3 hr
Sep 21, 12:50 PM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma4 hr
Sep 21, 12:57 PM CDTFlash Flood WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray and 1 more6 hr
Sep 21, 1:12 PM CDTFlash Flood WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc, Stephens7 hr
Sep 21, 1:26 PM CDTFlash Flood WarningOUNCoal, Hughes, Pontotoc3 hr
Sep 21, 2:10 PM CDTRiver Flood WarningOUNBryan3 days
Sep 21, 2:12 PM CDTRiver Flood WarningOUNAtoka5 days
Sep 21, 2:24 PM CDTFlash Flood WarningOUNCotton, Jefferson3 hr
Sep 21, 2:29 PM CDTAreal Flood AdvisoryOUNComanche, Jackson, Kiowa, Tillman3 hr
Sep 21, 2:51 PM CDTAreal Flood AdvisoryOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole3 hr
Sep 21, 3:13 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Jefferson, Stephens, Tillman3 hr
Sep 21, 3:31 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa, Stephens3 hr
Sep 21, 3:48 PM CDTFlash Flood WarningOUNCaddo, Comanche, Kiowa, Tillman3 hr
Sep 21, 4:15 PM CDTFlash Flood WarningOUNCoal, Hughes, Pontotoc4 hr
Sep 21, 4:36 PM CDTFlash Flood WarningOUNAtoka, Coal, Johnston, Pontotoc4 hr
Sep 21, 5:06 PM CDTAreal Flood WarningOUNCleveland, McClain, Oklahoma3 hr
Sep 21, 5:18 PM CDTAreal Flood WarningOUNCleveland, Garvin, McClain3 hr
Sep 21, 5:25 PM CDTAreal Flood WarningOUNCotton, Jefferson3 hr
Sep 21, 5:32 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie, Seminole3 hr
Sep 21, 5:35 PM CDTAreal Flood WarningOUNBlaine, Canadian, Kingfisher3 hr
Sep 21, 5:42 PM CDTAreal Flood AdvisoryOUNGrady3 hr
Sep 21, 6:05 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Johnston, Marshall3 hr
Sep 21, 6:48 PM CDTAreal Flood WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray4 hr

Nearby

Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.